It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board

??moon Face??


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 01-30-2008, 10:07 AM   #1
Terri1967
Junior Member
(female)
 
Join Date: Jan 2008
Location: Erie, PA
Posts: 19
Terri1967 HB User
??moon Face??

I have read alot of peoples posts and I have seen some people discribe their swelling and symptoms and mention having a moon face. Can someone please tell me what this is?

 
Sponsors Lightbulb
   
Old 01-30-2008, 10:36 AM   #2
whatishappening
Veteran
(female)
 
Join Date: Jun 2006
Location: mount holly, nj
Posts: 308
whatishappening HB User
Re: ??moon Face??

I believe it is due to taking the drug Prednisone or similar steroids. When taken in fairly large doses, this tends to happen.

 
Old 01-30-2008, 11:24 AM   #3
Baybreeze
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 2,072
Baybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB User
Re: ??moon Face??

I get "moonface" while taking steroids (oral prednisone and from having lumbar steroid injections). I have it right now, actually, from having 3 spine ESI's. The rest of my body gains water weight as well. It's a weight gain from bloat. Even my eyelids are all puffy, my face is all rounded, looks like I have a few chins. One good thing is it smooths out my wrinkles while having the face bloat! lol

 
Old 01-30-2008, 11:39 AM   #4
Ronnied
Veteran
(female)
 
Join Date: Nov 2006
Posts: 330
Ronnied HB UserRonnied HB User
Re: ??moon Face??

Hi

I take prednisolone (steroids) for arth and my face is moon face, rounded and puffy, I have gained two stone over two years, and only this week I have gained 8lbs water retention. Steroids is the main cause of moon face. I hope when I stop, it will go away.

Ronnie

 
Old 01-30-2008, 12:00 PM   #5
Baybreeze
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 2,072
Baybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB User
Re: ??moon Face??

If it's any consolation, mine always goes away slowwwly after either my ESI's wear off or in the past after stopping oral pred. For me it seems to take quite a while, though, but it still goes away.

 
Old 01-30-2008, 12:04 PM   #6
davidzzz
Junior Member
(male)
 
Join Date: Sep 2007
Location: front royal, va usa
Posts: 17
davidzzz HB User
Re: ??moon Face??

I guess I'm lucky... I never got moon face or the weight gain everyone is talking about when taken Prednisone. But my dose is low - 5 MG once a day. I've been taking it for about 5 months now. Maybe if my dose was higher it would have affected me more.

 
Old 01-30-2008, 12:16 PM   #7
Terri1967
Junior Member
(female)
 
Join Date: Jan 2008
Location: Erie, PA
Posts: 19
Terri1967 HB User
Re: ??moon Face??

I am not on any steroids. they tried me on a few different ones and none of them gave much relief of pain and swelling. i was however put on one called dexamethasone 7.5mg but was only allowed on it for a month as it has some wicked side effects. That was the only rx that relieved any of my symptoms. i cant get into the RA till end of Feb which seems like a lifetime!!!

 
Old 01-30-2008, 12:17 PM   #8
Terri1967
Junior Member
(female)
 
Join Date: Jan 2008
Location: Erie, PA
Posts: 19
Terri1967 HB User
Re: ??moon Face??

Quote:
Originally Posted by davidzzz View Post
I guess I'm lucky... I never got moon face or the weight gain everyone is talking about when taken Prednisone. But my dose is low - 5 MG once a day. I've been taking it for about 5 months now. Maybe if my dose was higher it would have affected me more.
I am not on any steroids. they tried me on a few different ones and none of them gave much relief of pain and swelling. i was however put on one called dexamethasone 7.5mg but was only allowed on it for a month as it has some wicked side effects. That was the only rx that relieved any of my symptoms. i cant get into the RA till end of Feb which seems like a lifetime!!!

 
Old 01-30-2008, 02:43 PM   #9
davidzzz
Junior Member
(male)
 
Join Date: Sep 2007
Location: front royal, va usa
Posts: 17
davidzzz HB User
Re: ??moon Face??

I know how you feel... about waiting to get into a RA Dr. I had to wait a long time too. I did get in a little earlier by getting on their cancelation list. You might try that. When I was finally diagnosed with RA it was such a relief to have a name for the pain I was going through. You'll have to read some of my earlier posts. I couldn't hardly do anything. Now with the help of my med's and a very good RA Dr. I'm functioning again. The med's my Dr. put me on are these: Humira self injections every other week, Prednisone 5mg once a day, Ketoprofen 75mg twice a day and Hydroxychloroquine 200mg - 2 once a day. Now I don't know what the future holds for me and my RA, but so far... these med's are working for me. I know it's hard to deal with right now, but hang in there. There is a lot of good help out there, and this board is great for support.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Full moon 92261 Epilepsy 7 04-02-2010 12:09 AM
about how many mgs until moon face starts going down? maradiaga92 Myositis 1 11-05-2009 03:33 AM
Full MOON Rising ! SusanG50 Fibromyalgia 5 02-21-2008 10:45 AM
how do you get the swelling to go away when you have a moon face sheistnl2 Addison's Disease 2 02-03-2008 11:27 PM
Anyone with a ?? bipolar diagnosis and moon affects you? hopetofeelwell1 Bipolar Disorder 7 06-29-2007 09:30 PM
labor and the full moon! 1stmemom Pregnancy 1 03-04-2007 12:11 AM
Full Moon? hotmamma13 Pregnancy 14 03-15-2006 01:14 PM
full moon and labor????? hugs28 Pregnancy 7 08-04-2005 05:30 AM
Full moon madness, again.... lisaaahubb Addiction & Recovery 19 03-25-2005 03:09 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!